Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 19, 2005, 6:45 PM CST for Jim Wells County, San Patricio County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 6:45 PM CST (00:45 UTC)
- Expired
- Mar 19, 2005, 7:45 PM CST
- In force
- 60 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Wells County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KCRP 200046 SVRCRP TXC249-409-200145- /O.NEW.KCRP.SV.W.0009.050320T0045Z-050320T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 645 PM CST SAT MAR 19 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN JIM WELLS COUNTY IN TEXAS CENTRAL SAN PATRICIO COUNTY IN TEXAS * UNTIL 745 PM CST * AT 641 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SANDIA...OR ABOUT NEAR MATHIS...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MATHIS BY 650 PM CST 7 MILES NORTH OF EDROY BY 730 PM CST SINTON AND ODEM BY 745 PM CST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM ALONG WITH TORRENTIAL RAINS WHICH WILL ACCUMULATE TO AS MUCH AS 2 TO 3 INCHES. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2811 9786 2797 9794 2788 9747 2811 9744 $$ BB
1 follow-up statement
000 WWUS54 KCRP 200112 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 711 PM CST SAT MAR 19 2005 TXC249-409-200145- /O.CON.KCRP.SV.W.0009.000000T0000Z-050320T0145Z/ JIM WELLS-SAN PATRICIO- 711 PM CST SAT MAR 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CST FOR EXTREME NORTHEASTERN JIM WELLS AND CENTRAL SAN PATRICIO COUNTIES... AT 705 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SAN PATRICIO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ODEM BY 725 PM CST LAT...LON 2811 9786 2797 9794 2788 9747 2811 9744 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:15 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 19, 2:15 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 215 PM CST SAT MAR 19 2005 .SHORT-TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATEST RADAR SHOWS THUNDERSTORMS FIRING ALONG A STALLED BOUNDARY ACROSS WESTERN EWX AREA THIS AFTERNOON. RADAR ALSO SHOWING WEAK ECHOES OVER BROS AREA MOVING N. AM EXPECTING TSRAS TO DEVELOP ACROSS INTERIOR PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND SHIFT E TO NE THROUGH THE EVENING HOURS AS A SHORT WAVE SWINGS ACROSS THE REGION. THE AREA WILL ALSO BE IN THE FAVORABLE LFQ OF THE JET AS IT NOSES INTO THE AREA PROVIDING UPPER LEVEL DIFFLUENCE/ENHANCING LIFT. THE 12Z CRP SOUNDING SHOWED A CAPPED BUT UNSTABLE ENVIRONMENT. THE CAP SHOULD ERODE WITH MAX HEATING. CURRENT TEMPS ARE NEARING THE FORECASTED MAX INSPITE OF CLOUD COVER WHICH WILL ALSO INCREASE INSTABILITY. MSAS ANALYSIS TRENDS SHOWING INCREASING THETA-E RIDGING...SURFACE LIS AND SURFACE MOISTURE CONVERGENCE ACROSS S TX. SPC SLIGHT RISK AREA INCLUDES NORTHERN PORTIONS OF THE CWA. FEEL SOME STORMS MAY BECOME SEVERE WITH HAIL AND WIND THE PRIMARY THREAT. HAVE GONE WITH HIGHER POPS OVER THE VCT AREA DUE TO PROXIMITY TO BETTER DYNAMICS/MOISTURE...WITH LOWER POPS S AND W. STORMS ARE NOT EXPECTED TO TRAIN OVER ANY GIVEN AREA...THUS AM NOT EXPECTING ANY MAJOR FLOODING PROBLEMS. AS THE UPPER LEVEL SHORT WAVE EXITS THE REGION OVERNIGHT...SUBSIDENCE/DRIER MID/UPPER LEVELS WILL FILTER ACROSS THE REGION PROVIDING EXCELLENT RADIATIONAL COOLING FOR FOG FORMATION. AM EXPECTING BRIEF LOCALLY DENSE FOG AT TIMES TOWARD SUNRISE. RAIN CHCS ON SUNDAY LOOK SLIM...HOWEVER ANOTHER SHORT WAVE IS EXPECTED TO MOVE ACROSS THE AREA AND RESIDUAL LOW LEVEL MOISTURE WILL REMAIN IN PLACE...THUS HAVE GONE WITH SLIGHT CHC FOR THE VCT AREA. && .AVIATION...TSRAS WILL DEVELOP THROUGH LATE AFTERNOON AND EVENING PRODUCING MVFR CONDITIONS AT TIMES...MAINLY FOR ALI AND VCT AND TO A LESSER EXENT CRP. TSRAS ARE EXPECTED TO EXIT THE AREA WITH MID/UPPER LEVEL DRYING WHILE LOW LEVELS WILL REMAIN MOIST. THUS IFR TO LIFR CONDITIONS ARE EXPECTED FROM 09Z TO AROUND 13Z...MAINLY FOR ALI AND VCT WITH SLIGHTLY BETTER CONDITIONS AT CRP AND LRD. && .MARINE...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER THE COASTAL WATERS OVERNIGHT THEN EXIT THE AREA TOWARD MORNING. WINDS WILL GENERALLY BE WEAK TO MODERATE OUT OF THE S TO SE...EXCEPT GUSTY AND VARIABLE NEAR THUNDERSTORMS. && .LONG-TERM (MONDAY THROUGH SATURDAY)...A PROGRESSIVE QUASI-ZONAL FLOW WL PREVAIL FOR MUCH OF THE FCST PD. THE SYNOPTIC FLOW WL BECOME A BIT MORE AMPLIFIED BY THE END OF THE PERIOD. HOWEVER...THE MAIN STORM TRACK WL REMAIN TO OUR NORTH. ONCE AGAIN THE MAIN LIMITING FACTORS FOR PCPN WL BE A CAPPED AIRMASS AND MARGINAL MOISTURE. NOT REALLY IMPRESSED WITH OUR RAIN CHANCES THROUGHOUT THE UPCOMING WEEK AND SO HAVE WENT WITH A DRY FCST FOR NOW. OVERALL... THE TEMPS WL BE ABOVE NORMAL EXCEPT FOR SATURDAY WHERE NORTHERLY FLOW BEHIND A WK COLD FNT WL KEEP TEMPS SLIGHTLY BELOW NORMAL. THE OVERALL GRADIENT WL BE RELATIVELY WK COMPARED TO NORMAL LATE MARCH CONDITIONS. SCEC CONDITIONS WL STILL BE POSSIBLE ACROSS THE SRN WATERS FOR PORTIONS OF THE WEEK BUT WIDESPREAD SCA CONDITIONS APPEAR UNLIKELY ATTM. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 63 82 63 86 59 / 30 10 00 05 00 VICTORIA 60 80 61 82 55 / 50 20 00 10 05 LAREDO 62 88 64 91 59 / 10 00 00 00 00 ALICE 62 85 61 89 57 / 30 10 00 00 00 ROCKPORT 64 76 64 79 61 / 30 10 00 05 05 COTULLA 60 86 59 89 53 / 10 10 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 81/TE...SHORT-TERM 80/MB...LONG-TERM
Hazardous weather outlook, Mar 19, 5:29 AM CST, 13 hours 16 minutes before
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
In the hours before
Special weather statement, Mar 19, 12:52 PM CST, 5 hours 53 minutes before
AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1252 PM CST SAT MAR 19 2005 TXZ229>234-239>247-200400- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1252 PM CST SAT MAR 19 2005 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE STRONG TO SEVERE. THUNDERSTORMS DEVELOPING ACROSS THE HILL COUNTRY ARE EXPECTED TO MOVE EAST WITH ADDITIONAL STORMS DEVELOPING FARTHER SOUTH INTO THE COASTAL BEND AND VICTORIA CROSSROADS THROUGH LATE AFTERNOON. THE STORMS ARE EXPECTED TO EXIT SOUTH TEXAS TO THE EAST AND NORTHEAST OVERNIGHT. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 1/4 TO 1/2 OF AN INCH WITH ISOLATED 1 TO 2 INCH AMOUNTS POSSIBLE. RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS IN EXCESS OF 58 MPH AND EVEN TORNADOES. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND... PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE
Special weather statement, Mar 19, 6:29 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 PM CST SAT MAR 19 2005 TXZ231>233-243-244-246-200130- BEE-GOLIAD-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO- 629 PM CST SAT MAR 19 2005 ...STRONG THUNDERSTORMS AFFECTING BEE...GOLIAD...LIVE OAK...NUECES...REFUGIO AND SAN PATRICIO COUNTIES... AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BEEVILLE TO 5 MILES SOUTHWEST OF TULOSO...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BEEVILLE TO 6 MILES WEST OF CORPUS CHRISTI...MOVING EAST AT 25 MPH. PEOPLE IN BEE...LIVE OAK...NUECES...SAN PATRICIO...SOUTHERN GOLIAD AND WESTERN REFUGIO COUNTIES...INCLUDING THE CITIES OF EDROY...ROBSTOWN...TYNAN...TULOSO...ODEM...CORPUS CHRISTI...SKIDMORE...BEEVILLE...SINTON AND FLOUR BLUFF...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 MPH OR GREATER ARE EXPECTED WITH THESE STORMS...ALONG WITH SMALL HAIL AND DANGEROUS LIGHTNING. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:23 PM CST | Special Marine Warning | CRP | 3 hr | |
| Mar 19, 7:29 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 31 min |
| Mar 20, 1:25 AM CST | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak | 35 min |
| Mar 20, 1:49 AM CST | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 41 min |
| Mar 20, 2:37 AM CST | Special Marine Warning | CRP | 113 min | |
| Mar 20, 2:42 AM CST | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 63 min |
| Mar 20, 3:03 AM CST | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 57 min |
| Mar 20, 4:04 AM CST | Special Marine Warning | CRP | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.